Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 20, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 28, 1997, 5:29 AM CDT for Gentry County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 5:29 AM CDT (10:29 UTC)
- Expired
- Jun 28, 1997, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Gentry County, MO
The radar
The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1281 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1515 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 281029
FFWMCI
MOC075-281300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
URBAN AND SMALL STREAM FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
529 AM CDT SAT JUN 28 1997
* URBAN AND SMALL STREAM FLOOD WARNING FOR
SOUTHWESTERN GENTRY COUNTY - NORTHWEST MISSOURI
* UNTIL 800 AM CDT
* SOME STREAMS AND RIVERS AFFECTED
ISLAND CREEK
LOST CREEK
* CAUSE AND EFFECT
A SMALL...BUT PERSISTANT AREA OF THUNDERSTORMS HAVE PRODUCED RADAR
ESTIMATED RAINFALL IN EXCESS OF THREE INCHES SINCE 400 AM THIS
MORNING. THIS WILL LIKELY PRODUCE PONDING OF WATER ON ROUTE 48 AND
HIGHWAY 169. THIS WILL ALSO CAUSE SOME STREET FLOODING IN THE
COMMUNITIES OF KING CITY...FORD CITY AND BERLIN.
* FORECAST CONDITIONS
UP TO ANOTHER INCH OR TWO OF RAIN CAN BE EXPECTED THROUGH 630 AM.
THESE STORMS SHOULD MOVE EAST OF THE AREA AND WEAKEN BY 700 AM.
DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES.
SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:38 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 28, 2:38 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 238 AM CDT SAT JUN 28 1997 DO NOT PLAN ON MAKING ANY SGFNT CHGS TO CRNT FCST ATTM. IR/WV LOOPS SHW NXT UPR LO MVG NEWRD TWRDS KS/OK BORDER. 88-D DATA SHWS WEAK BNDRY ACR SW KC METRO AREA AHD OF MAIN SFC BNDRY OVR SE KS. SCT SHWRS/TSTMS ALREADY DVLPG ALG THIS BNDRY TO NW OF MKC. WILL SLIGHTLY ADJUST POP GROUP FOR TDY OVR SRN TWO THIRDS OF CWA. WILL PRETTY MUCH STAY WITH ETA SOLN WHICH HAS BEEN DOING A DECENT JOB WITH SLOW MVMNT OF THESE WEAK UPR LVL SHRT WVS. BASED ON TIMING OF UPR SYS DO NOT SEE NXT SGFNT THREAT FOR SHWRS/TSTMS UNTIL ERLY SUN AM THEN ACR ALL OF CWA DURING THE DAY SUN. WILL LEAVE POPS IN SRN TWO-THIRDS TDY AFT MAKING PREVIOUSLY MENTIONED ADJUSTMENT. ETA GRIDDED DATA SHWS WEAK UPR LVL DVRGNC CUPLET SPOKING INTO XTRM NRN MO LTR TDY AND FAN GUIDANCE SHWS POPS NR IRK. DUE TO LACK OF SGFNT LIFT AND CAP STRENGTH. .EAX...NONE. BODNER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 5:02 PM CDT | Flash Flood Warning | EAX | Cooper, Pettis | 118 min |
| Jun 28, 5:37 PM CDT | Flash Flood Warning | EAX | Pettis | 2 hr |
| Jun 28, 6:41 PM CDT | Flash Flood Warning | EAX | Carroll | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.